question-icon

Suggest treatment for diarrhea and stomach pain

default
Posted on Mon, 15 Sep 2014
Question: This is for my wife.

Symptoms: Loose Motion (10 to 20 episodes in 24 Hours), Stomach pain, Nausea, No fever. All these since 2 days back.
Possible Cause: Food poisoning. Had 3 days old fish fry (but kept in refrigerator).
Patient Details: Female, 31 years, 51 Kg weight, not under any medication at present (except 1 tablet of loperamide-2mg yesterday), no bp/diabetes, no major medical/surgical incidents in the past one year, no known allergies.

Kindly advise on the medication and diet. We have Loperamide-2mg & Emeset-4 (Ondansetron 4 mg), Avomine (Promethazine Theoclate - 25 mg) at home.
doctor
Answered by Dr. Rishi (40 minutes later)
Brief Answer:
Stop Loperamide and start GI antibiotics and ORS

Detailed Answer:
Hi XXXXXXX Have you found any relief with Loperamide? Has the frequency of stools decreased? It sounds like an infective diarrhea however there is no pain or fever, so it might not be. Loperamide should not be given for infective diarrhea. So I suggest you stop Loperamide and start Tab Norfloxacin plus Tinidazole or a similar combination for three days. Most important is to keep her hydrated with lots of fluids or ORS to keep her electrolytes also normal. If you feel she is too weak please get her assessed by a Physician. She might need intravenous fluids. Take care and let me know how it progresses. She can continue light diet which is easy to digest. No need to keep her fasting or hungry.
Dr Rishi, New XXXXXXX XXXXXXX
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Rishi (50 minutes later)
Loperamide had an effect only for a couple of hours, after which the condition was the same as before taking it. There is pain. But no fever. Could you please advise on the dosage of Norfloxacin and Tinidazole (Any measurement "mg" specification? Also how many times a day. Is it 1-1-1 ?). Is it okay to take milk (not given yet)?
doctor
Answered by Dr. Rishi (11 minutes later)
Brief Answer:
Twice daily tablets. Avoid milk.

Detailed Answer:
Hi. Good to hear from you. So stop Loperamde. I suggest Norfloxacin 400mg plus Tinidazole 500mg twice daily for 3 to 5 days in my patients. You should discuss with your treating doctor about it. You should feel relief in a day or two. If not then let me know. Avoid milk and dairy products as they are not well tolerated in compromised intestines.

Take care. If there are no further queries please go ahead and rate the answer.
Dr Rishi, New XXXXXXX XXXXXXX
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Rishi

General Surgeon

Practicing since :1999

Answered : 1312 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for diarrhea and stomach pain

Brief Answer: Stop Loperamide and start GI antibiotics and ORS Detailed Answer: Hi XXXXXXX Have you found any relief with Loperamide? Has the frequency of stools decreased? It sounds like an infective diarrhea however there is no pain or fever, so it might not be. Loperamide should not be given for infective diarrhea. So I suggest you stop Loperamide and start Tab Norfloxacin plus Tinidazole or a similar combination for three days. Most important is to keep her hydrated with lots of fluids or ORS to keep her electrolytes also normal. If you feel she is too weak please get her assessed by a Physician. She might need intravenous fluids. Take care and let me know how it progresses. She can continue light diet which is easy to digest. No need to keep her fasting or hungry. Dr Rishi, New XXXXXXX XXXXXXX